Texas, 2011Wildfire in Texas, October 1 to 11, 2011
October 1 to 11, 2011 · NWS FWD · 1 event in 1 county or zone
The 101 Ranch fire began on August 30th, burned through the month of September, and was finally controlled on October 11th after burning 6555 acres. The fire burned 39 homes in the Cliffs and Gaines Bend.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The 101 Ranch fire began on August 30th, burned through the month of September, and was finally controlled on October 11th after burning 6555 acres. The fire burned 39 homes in the Cliffs and Gaines Bend. The guard shack, the pro shop, and the front office to the Cliffs also burned, and nine recreational vehicles were lost in the fire. Damage estimates for this fire can be found with the initial entry in the August Storm Data report.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 10:27 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 30, 10:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CDT FRI SEP 30 2011
.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS AND EASTERLY FLOW ARE EXPECTED
THRU THE VALID FORECAST PERIOD.
WINDS WILL REMAIN AROUND 5 KTS AND OUT OF THE NORTHEAST DURING THE
EARLY MORNING HRS BEFORE VEERING AROUND TOWARDS THE EAST BY
SUNRISE. WENT AHEAD WITH A ONE LINE TAF FOR 24 HR FORECAST
PERIOD. SKIES ARE EXPECTED TO REMAIN CLEAR WHILE WINDS REMAIN
LIGHT AND EASTERLY.
CAVANAUGH
&&
.UPDATE...
SURFACE HIGH IS SETTLING IN ACROSS THE REGION AND A QUIET AND COOL
NIGHT IS IN STORE FOR NORTH TEXAS. SEVERAL LOCATIONS ACROSS THE
WEST AND NORTH WILL LIKELY SEE LOWS IN THE 40S WITH THE REMAINDER
OF NORTH TEXAS DROPPING INTO THE 50S. CLEAR SKIES AND LIGHT
WINDS...GENERALLY FROM THE NORTHEAST....WILL PREVAIL TONIGHT. NO
SIGNIFICANT CHANGES WERE NEEDED FOR THE UPDATE.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 319 PM CDT FRI SEP 30 2011/
LARGE UPPER LEVEL LOW WILL LUMBER ACROSS THE NORTHEASTERN US
INTO EARLY NEXT WEEK WITH NORTH TEXAS ON THE WESTERN FRINGE OF A
CANADIAN SURFACE HIGH CENTERED OVER THE MIDWEST. LIGHT NORTHEAST
WINDS TONIGHT WILL GRADUALLY VEER AROUND TO THE SOUTHEAST BY
SUNDAY. SKIES WILL REMAIN CLEAR THROUGH THE NEXT SEVERAL DAYS
WITH DRY NORTHERLY FLOW ALOFT DOMINATING. OVERNIGHT LOWS WILL
BENEFIT FROM GOOD RADIATIONAL COOLING AND DROP INTO THE 50S JUST
ABOUT AREA WIDE FOR THE NEXT FEW NIGHTS. HIGH TEMPERATURES WILL
BE MILD AND REBOUND INTO THE MID-UPPER 80S.
THE GRADUAL WARMING TREND CONTINUES INTO NEXT WEEK. A SHORTWAVE
TROUGH FROM THE PACIFIC WILL CROSS THROUGH THE REGION WEDNESDAY OR
THURSDAY...BUT DUE TO LIMITED LOW-MID LEVEL MOISTURE...ONLY EXPECT
SOME HIGH CLOUDS WITH THIS SYSTEM. SOUTHERLY WINDS WILL INCREASE
BY MID-LATE WEEK AS A DEEP TROUGH DEVELOPS OVER THE WESTERN US.
GULF MOISTURE AND CLOUDS SHOULD BECOME MORE PREVALENT BY LATE WEEK
WITH OVERNIGHT LOWS WARMING INTO THE UPPER 60S. GFS KICKS THE
TROUGH OUT A LITTLE FASTER THAN THE ECMWF...AND AT THIS POINT A
BLEND OF THE TWO FOR TIMING SEEMS APPROPRIATE. THIS MEANS CHANCES
OF RAIN SHOULD BE JUST BEYOND THIS FORECAST...LIKELY NEXT FRIDAY
NIGHT AND SATURDAY.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 55 84 57 87 59 / 0 0 0 0 0
WACO, TX 50 86 52 88 54 / 0 0 0 0 0
PARIS, TX 51 83 52 82 52 / 0 0 0 0 0
DENTON, TX 49 83 52 86 53 / 0 0 0 0 0
MCKINNEY, TX 48 82 51 85 51 / 0 0 0 0 0
DALLAS, TX 58 84 59 86 60 / 0 0 0 0 0
TERRELL, TX 51 83 53 84 53 / 0 0 0 0 0
CORSICANA, TX 53 83 54 85 55 / 0 0 0 0 0
TEMPLE, TX 50 86 51 87 55 / 0 0 0 0 0
MINERAL WELLS, TX 48 84 50 88 53 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 30, 6:49 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT FRI SEP 30 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
749 PM CDT FRI SEP 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
CAVANAUGH
Wildfire, Palo Pinto
- When
- October 1, 12:00 AM CST to October 11, 10:05 AM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
The 101 Ranch fire began on August 30th, burned through the month of September, and was finally controlled on October 11th after burning 6555 acres. The fire burned 39 homes in the Cliffs and Gaines Bend. The guard shack, the pro shop, and the front office to the Cliffs also burned, and nine recreational vehicles were lost in the fire. Damage estimates for this fire can be found with the initial entry in the August Storm Data report.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 1 to 31, 2011$100 million · 24 events
- Drought in Texas, October 1 to 31, 2011$623,000 · 46 events
- Drought in Oklahoma, October 1 to 31, 201148 events
- Drought in New Mexico, October 1 to 31, 201136 events
- Drought in Texas, October 1 to 31, 201133 events
- Drought in Georgia, October 1 to 31, 201126 events
- Drought in Oklahoma, October 1 to 31, 201125 events
- Drought in Texas, October 1 to 31, 201124 events
- Drought in Kansas, October 1 to 31, 201123 events
- Drought in Alabama, October 1 to 31, 201121 events
- Drought in Texas, October 1 to 31, 201121 events
- Drought in Arkansas, October 1 to 31, 201119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347022.